Jump to ContentJump to Main Navigation
Show Summary Details
More options …

The B.E. Journal of Macroeconomics

Editor-in-Chief: Cavalcanti, Tiago / Kambourov, Gueorgui

Ed. by Abraham, Arpad / Carceles-Poveda , Eva / Debortoli, Davide / Lambertini, Luisa / Nimark, Kristoffer / Wang, Pengfei

2 Issues per year

IMPACT FACTOR 2017: 0.378
5-year IMPACT FACTOR: 0.462

CiteScore 2017: 0.62

SCImago Journal Rank (SJR) 2017: 0.553
Source Normalized Impact per Paper (SNIP) 2017: 0.605

See all formats and pricing
More options …

Optimal Monetary Policy with a Convex Phillips Curve

Demosthenes N. Tambakis
Published Online: 2009-06-11 | DOI: https://doi.org/10.2202/1935-1690.1649

This paper shows that convexity of the short-run Phillips curve is a source of positive inflation bias even when policymakers target the natural unemployment rate, that is when they operate with prudent discretion, and their loss function is symmetric. Optimal monetary policy also induces positive co-movement between average inflation, average unemployment and inflation variability---suggesting a new motive for inflation stabilization policy---and positively skewed unemployment distributions. The reduced form model is applied to the post-disinflation period (1986-2006) in developed countries and its properties are illustrated numerically for the United States.

Keywords: monetary policy; inflation bias; inflation variability; prudent discretion

About the article

Published Online: 2009-06-11

Citation Information: The B.E. Journal of Macroeconomics, Volume 9, Issue 1, ISSN (Online) 1935-1690, DOI: https://doi.org/10.2202/1935-1690.1649.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

BY Selien De Schryder
Oxford Economic Papers, 2016, Page gpw061
S. Ali Shah Syed and Helène Syed Zwick
Theoretical Economics Letters, 2015, Volume 05, Number 06, Page 739
Kevin X. D. Huang and Guoqiang Tian
Macroeconomic Dynamics, 2011, Volume 15, Number 04, Page 441

Comments (0)

Please log in or register to comment.
Log in